Jul 26, 2008
I started meds in 2005 with a cd4 count 150 which rose to over 400,and v/l 33000. My doc put me me Kaletra, azt,lamivudine, my cd4 has droped to 169 and v/l rose to 100000 will my v/l go down and cd4 go up
Response from Dr. Sherer
It appears that, after a period of a good response to this regimen, you have developed drug resistance and both virologic and immunologic failure. In answer to your question, it is unlikely that your viral load will fall again, and unlikely that your CD4 cell count will go back up on this current regimen.
Your best course of action may differ, depending on where you live, and I will answer first as though you live in the US. You and your doctor should promptly obtain a genotypic resistance test to understand which drugs you have develped drug resistance to, and then you and your doctor should determine the next best regimen for you to take.
You and your doctor will need to try to understand the reasons for the treatment failure. Where you irregular in adhering to your medication schedule? Where there side effects that interfered with your ability to live a normal life? Or where there other factors that prevented you from taking your medications regularly, such as irregular access to medications?
Current US and international guidelines advise that you start at least one new class of drugs and three active drugs in a second line regimen. Options that may be available to you would include an NNRTI-based regimen with efavirenz or nevirapine, a newer boosted PI like darunavir, alternate NRTIs such as abacavir, didanosine, or the nucleotide tenofovir. The specific choice of the next regimen will depend on your resistance test results, other medications and medical conditions (if any), side effects, drug availability, and other factors.
resis to 3tc azt efavirenz
ARv's and alcohol
- One Minute Unprotected Sex Chances Of Getting Hiv
- Can You Wash Hiv Off With Soap?
- Are Canker Sores Hiv Symptoms?
- Can Fluid Buildup Around Eyes And Blurred Vision Be Caused By A Viral Infection Or Hiv?
- Is Excessive Sweating An Hiv Symptom?
- High White Blood Cell Count What Does It Mean Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.